Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

A symplectic geometry approach to generalized Casson's invariants of 3-manifolds


Authors: Sylvain E. Cappell, Ronnie Lee and Edward Y. Miller
Journal: Bull. Amer. Math. Soc. 22 (1990), 269-275
MSC (1985): Primary 20C99; Secondary 57M99
DOI: https://doi.org/10.1090/S0273-0979-1990-15885-9
MathSciNet review: 1016041
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [AM] S. Akbulut and J. McCarthy, Casson's invariant for oriented homology 3-spheres (to appear in Princeton math. notes).
  • [AMM] J. Arms, J. Marsden, and V. Moncrief, Symmetry and bifurcation of momentum mappings, Comm. Math. Phys. 78 (1981), 455-478. MR 606458
  • [A] M. Atiyah, New invariants of three and four dimensional manifolds, Symposium on the Mathematical Heritage of Hermann Weyl, (R. Wells et al., eds.), Vol. 48, (1988) pp. 288-294. MR 974342
  • [AB] M. Atiyah and R. Bott, The Yang-Mills equations over a Riemann surface, Philos. Trans. Roy. Soc. London 308 (1987), 523-615. MR 702806
  • [B 1] E. Bierstone, Equivariant Gromov theory, Topology 13 (1974), 327-345. MR 353334
  • [B 2] E. Bierstone, General position of equivariant maps, Trans. Amer. Math. Soc. 234 (1977), 447-466. MR 464287
  • [BF] J.-M. Bismut and D. S. Freed, The analysis of elliptic families, I, Metrics and connections on determinant bundles, Commun. Math. Phys. 106 (1986), 159-176. MR 853982
  • [BL] S. Boyer and D. Lines, Surgery formulae for Casson's invariant and extensions to homology lens spaces, in Rapport de recherches, Université du Québec à Montréal, 1988 (66).
  • [BN] S. Boyer and A. Nicas, Varieties of group representations and Casson's invariant for rational homology 3-spheres (preprint). MR 470082
  • [E] J. Eliashberg, Cobordisme de solutions de relations différentielles, in Géométrie symplectique et de contact (D. Dazord and N. Desolneux-Morilis, eds.), Hermann, 1983, pp. 17-31. MR 753850
  • [G] W. Goldman, The symplectic nature of the fundamental groups of surfaces, Adv. Math. 54 (1984), 200-225. MR 762512
  • [J] D. Johnson, A geometric form of Casson's invariant and its connection to Reidemeister torsion (preprint).
  • [K] F. Kirwan, On the homology of compactifications of moduli spaces of vector bundles over Riemann surfaces, Proc. London Math. Soc. 53 (1986), 235-266. MR 850220
  • [L] J. Alexander Lees, On the classification of Lagrange immersions, Duke Math. J. 43 (1976), 217-224. MR 410764
  • [V] I. Vaisman, Symplectic geometry and secondary characteristic classes, in Progress in Mathematics, Vol. 72, Birkhäuser, Boston-Basel, 1987. MR 932470
  • [W] K. Walker, An extension of Casson's invariant for rational homology spheres, this issue and Ph.D. thesis at Berkeley, 1989.
  • [Wi] E. Witten, Topological quantum field theory, preprint I.A.S., 1988. MR 953828

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 20C99, 57M99

Retrieve articles in all journals with MSC (1985): 20C99, 57M99


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1990-15885-9

American Mathematical Society